OK, my doctor added Metformin ER 500MG to my diabetes treatment plan. I took Metformin for a VERY brief period in 2000, but it made my stomach really upset and I stopped taking it. I now need more help with my pathetic insulin resistance, Actos is not helping enough. I have a few questions about Metformin. What type of G/I issues can I expect? Nausea, vomiting, bloating? Does taking it with food help? My doctor instructed me to take it in the evening? If the body can or does adjust to the side effects, how long does it take? Days, weeks, months? I have got to do something to help with my insulin resistance, I keep taking more and more insulin and the weight gain continues. I am planning on starting the Metformin tomorrow (Friday 9/17/10). That way if I am up sick all night, I can sleep all day Saturday. And I got my Metformin for free at Giant Eagle. I have insurance and have no co-pay right now, but who can pass up something FREE!